I am a 34 year old woman with olive skin and last August I went to see a dermatologist about two itchy bumps I developed after going to the beach. She prescribed a steroid cream to use on them. After using the cream for two weeks the bumps remained the same and even got a little worse. She decided to give me a steroid shot, saying the bumps where itchy and red from the scar tissue and this would help. Intially it did help for a week then I noticed I started to loose skin color at the site of the injection. One of the area had a little color loss but the second area which was closer to my ankle grew to larger area with a very prominent loss of color( the Dr used more steriod injection in that area). I went back to her and she said it can happen in my skin type (olive)and to wait for it to go away. The smaller area has completely recovered but the larger area still has loss of pigmenation which has only slightly gotten better and still has alot of little broken surface veins whic make the area look red.I think the skin looks thinner in that area too and the redness of the original bump has even come back. Will pigmenation return to normal and the small red veins go away? It has been seven months, How much longer should I wait?
I gather that the shots were both on the legs. Legs do take a long time to heal. Pigmentation may take a year or more to come back. The blood vessels may not go away on their own, however. A superficial laser treatment may minimize them--you might ask about that. But I suggest waiting a few more months (for a total of one year) before proceeding.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.